Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jun 11, 2021, 4:51 PM CDT for Scott County, Stoddard County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 11, 2021, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
Counties Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
374
WWUS83 KPAH 112151
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
451 PM CDT Fri Jun 11 2021
MOZ086-110-111-114-112215-
Stoddard MO-Bollinger MO-New Madrid MO-Scott MO-
451 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOLLINGER...
SOUTHWESTERN SCOTT...NORTH CENTRAL NEW MADRID AND CENTRAL STODDARD
COUNTIES UNTIL 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking two strong thunderstorms.
The first was near Oran, the second 7 miles northeast of Puxico.
Movement was south at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Sikeston, Dexter, Bloomfield, Oran, Miner, Benton, Morehouse, Morley,
Essex, Bell City, Dudley, Hay-Wood City, Vanduser, Penermon and
Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3704 9013 3704 9011 3705 9009 3716 8954
3683 8953 3673 9015
TIME...MOT...LOC 2150Z 358DEG 17KT 3708 8963 3700 9004
$$
JGGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:15 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 11, 2:15 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Paducah KY 215 PM CDT Fri Jun 11 2021 .SHORT TERM...(Tonight through Sunday night) Issued at 215 PM CDT Fri Jun 11 2021 Convection will be more limited in coverage this afternoon and evening vs. yesterday. Two areas to monitor... 1) SEMO into west KY along a weak SFC/925mb convergence zone, axis of instability and terrain influence aspect over SEMO. Second is with an area of Pos. DPVA moving SSE across Indiana, that may clip portions of the KEVV Tri-State. In between, across southern IL, this may be the region with the most limited chance. Even here, there are some enhanced CU/TCU's, so cannot rule it out completely. After a lull and fade in the diurnally enhanced activity, focus will be on potential remnant MCS activity into SEMO later tonight into Saturday morning. Will have to monitor trends and adjust. For the rest of the day Saturday, there is a little more support aloft for diurnally enhanced convection, including a potential zone of surface convergence across the region. That chance may last into Saturday evening. Then, Sunday we have another final chance on the back edge of slightly deeper moisture across the southern 1/2 of the area, in a zone of instability and along a dew point gradient that will push south into the area in the afternoon. Not much support aloft, so just slight chances for now. Was a bit more expansive into SEMO as typically we get at least isolated development that far west in this type of regime. Sunday night things dry out. It will remain on the hot side this weekend. In fact, we are likely looking at some 100 degree heat index values Saturday afternoon. .LONG TERM...(Monday through Friday) Issued at 215 PM CDT Fri Jun 11 2021 The main headline next week will be the dry and less humid airmass in place across the region. The new work week begins with a strong upper level ridge over the Rocky Mountains and troughing over the northeast. These two features strengthen through Wednesday, with our region situated in between within northwest flow aloft. At the surface high pressure will dominant our weather for much of the week. This will lead to mainly sunny skies, and very small (if any) rain chances. Temperatures will remain elevated up around 90 on Monday, but somewhat lower humidity will make it more tolerable compared to previous days. A secondary push of drier low level air will funnel into the region Monday night into Tuesday, but may take until Wednesday to become fully established. On the leading edge of this, there is a small indication of some isolated convection developing later Monday afternoon and evening. However, the signal isn't strong enough at this point for mentionable PoPs. Our dewpoints look to fall into the 50s areawide by Wednesday. This will be accompanied by cooler temperatures as highs top out in the low to mid 80s. Overnight lows will drop into the upper 50s to lower 60s each night, making for a refreshing change from the current airmass. Ensemble guidance diverges late in the week, but there is some possibility of mid level energy diving south into the Midwest from Canada and prompting our next chance of rain by next Friday or Saturday. For now will keep the forecast dry given limited agreement on timing though. && .AVIATION... Issued at 1222 PM CDT Fri Jun 11 2021 Convective chances are the main challenge through the next 6 hours. Drier air has moved in aloft, but rich low level moisture remains in place. This will likely lead to areas of afternoon shower and thunderstorm development, hinted by towering cumulus development ongoing now. Expect gustier winds than the last several days in vicinity of any thunderstorms that do develop. The exact timing/placement/coverage of storms is highly uncertain today, took best stab at the individual TAF sites with TEMPOs at Paducah and Evansville where the best TCu is apparent currently on satellite. Once storms develop they will send out outflow boundaries that will likely spark more activity. This evening another round of fog is possible. Went more optimistic with visibility in the TAFs but IFR conditions will at least be possible in areas overnight. Prevailing winds will be light and out of the northwest except near thunderstorms and outflow boundaries. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...08 LONG TERM...SP AVIATION...JGG
Hazardous weather outlook, Jun 11, 2:17 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 217 PM CDT Fri Jun 11 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 217 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwestern Indiana, western Kentucky, and southeastern Missouri. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday through Sunday. Heat index values may be around 100 degrees Saturday afternoon across much of the four state region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 11, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
451 PM CDT Fri Jun 11 2021
MOZ086-110-111-114-112215-
Stoddard MO-Bollinger MO-New Madrid MO-Scott MO-
451 PM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOLLINGER...
SOUTHWESTERN SCOTT...NORTH CENTRAL NEW MADRID AND CENTRAL STODDARD
COUNTIES UNTIL 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking two strong thunderstorms.
The first was near Oran, the second 7 miles northeast of Puxico.
Movement was south at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Sikeston, Dexter, Bloomfield, Oran, Miner, Benton, Morehouse, Morley,
Essex, Bell City, Dudley, Hay-Wood City, Vanduser, Penermon and
Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3704 9013 3704 9011 3705 9009 3716 8954
3683 8953 3673 9015
TIME...MOT...LOC 2150Z 358DEG 17KT 3708 8963 3700 9004
JGGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:16 AM CDT | Dense Fog Advisory | PAH | Crittenden, Daviess, Henderson, Livingston, McLean, Union and 1 more | 3 hr |
| Jun 10, 7:13 PM CDT | Special Weather Statement | PAH | Ripley | 47 min |
| Jun 10, 7:58 PM CDT | Areal Flood Advisory | PAH | Butler, Ripley | 3 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.